Bad experience with Locum

I'm on the monthly hormone treatment for Endo (decapeptyl injection)... in my second month, feel bloated, sore, dizzy and nauseated. Went to the Drs but my real Dr was off sick so it was a Locum and I really felt like he didn't give a crap. He didn't even offer me painkillers. He just did a urine test, when that was fine, he sent me home. I was offended if I'm honest. It was like he had this attitude that I was just showing signs of Endo so he was like: deal with it. :(

Should I get a second opinion? Or is this normal?

1 Reply

oldestnewest
  • Oh Big Hugs PM, but pretty much all of what you are feeling is simply side effects of the drug, It sure isn't an easy option to get rid of endo pain for a few months. I bet you're feeling like hell. I know I was on zoladex. Ghastly drug.

    Anyhow, why did you visit the GP? Was it with a view to getting HRT to try and calm some of the symptoms down, or with a view to stopping and not having the next one (which is perfectly okay to do if you are really reacting badly to them).

    What kind of pain are you getting? Is it still endo pain or is it muscle and bone pain which is known to be a side effect of the drug? If it is drug pains then what have you tried already pain killer wise?

    My bone and muscle pains came and went, did hurt but didn't last much more than a day or two at a time then I got respite from that when other side effects took over.

    I would suggest you wait till your regular GP is back at work from his illness and book again to see him as he knows your medical history. OR

    ask for a double appointment (twice as long) with a more senior colleague at the practice and give them time to listen to what's happening to you on this drug, and discuss what you will do next if you stop, or whether you can try HRT or change to a different type of HRT (if you are already on it) to see if that helps you out. There is no point torturing yourself with a 3rd implant if you are not getting the HRT and support you do need from your GP practice.

    If the drug is making you feel worse than not being on it and just coping with periods and pain relief then quit the decapeptyl. Quality of day to day life is just as important as pausing endo for a short time as that is all the drug is doing. It is only a temporary relief from endo growing, that's all the good that it does. Everthing else it does is grim.

    Quite honestly At this point I was spending most of my time in bed miserable just trying to catch a few minutes sleep as and when I could between hot flushes and cold sweats and everything else.

    I did stick it out for 4 months, but in hind sight, I really wish I hadn't bothered at all with it. The GnRH drugs are really a miserable type of drug to be on, for many of us and just not worth it.

    You do need to discuss your situation with a GP who will listen and who will take the time to go through your options. It would probably be best if you explain your situation to the receptionist when you call to make an appointment and ask them to recommend which doc they think is probably the best one to go through this with you in your regular GPs absence. Perhaps a female Doc might be more sympathetic than a male one. And explain that the locum that you had visited had unfortunately not been able to address your questions and you definitely do not want to see him again as you don't feel confident that he knew enough about your illness and treatment. (a diplomatic way of saying he was useless.)

    Best of luck whatever you decide to do. Remember there's no prizes for sticking with the drug and no shame in stopping if it is making life hell. It doesn't suit every patient any more than a humble anti-biotic works on every patient either.

You may also like...